1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Splitting lantus

Discussion in 'Type 1 Diabetes' started by NoKindOfSusie, Feb 7, 2018.

  1. NoKindOfSusie

    NoKindOfSusie Type 1 · Well-Known Member

    Messages:
    429
    Likes Received:
    141
    Trophy Points:
    83
    I moved it from 8am to 8pm because I was always waking up high. Now when it starts to run out around dinner time, I just deal with it as part of dinner. Still makes me feel like someone's injected hot glue into my lungs.
     
    • Hug Hug x 2
    • Like Like x 1
  2. Jaylee

    Jaylee Type 1 · Expert
    Retired Moderator

    Messages:
    9,339
    Likes Received:
    8,771
    Trophy Points:
    198
    Hi Mindi,

    Well you've had advice regarding mending good will with your HCPs. (But that's not why I commented.)
    Lantus. I don't split mine. But then I don't have any symptoms you associate with its use either.

    What I do remember from your earlier postings is you live in shared, rented accommodation..

    What is your relationship like with the "landlord?"
    More importantly. When was the boiler/heating system last serviced?
    If it's gas?
    You could be experiencing mild carbon monoxide poisoning?!? (Judging by some of your symptoms.)

    Worth mentioning!
     
    • Agree Agree x 1
    • Useful Useful x 1
  3. rmz80

    rmz80 Type 1 · Well-Known Member

    Messages:
    333
    Likes Received:
    126
    Trophy Points:
    103
  4. NoKindOfSusie

    NoKindOfSusie Type 1 · Well-Known Member

    Messages:
    429
    Likes Received:
    141
    Trophy Points:
    83
    I don't think so. It would be affecting my roommate, it wouldn't have followed me to Melbourne, Phoenix and Los Angeles, it wouldn't have moved when I moved the lantus.

    If it helps it's reaching peak effect right now.

    Or as I say maybe everyone's just used to it and this is normal but right now I don't want to go to bed, because it's too much effort to get out of this chair, this cannot be normal surely.
     
  5. Jaylee

    Jaylee Type 1 · Expert
    Retired Moderator

    Messages:
    9,339
    Likes Received:
    8,771
    Trophy Points:
    198
    No, I agree it's not normal. But then I hold down a full time job & play in two bands.

    What are your blood sugars like at the peak of these symptoms..?
    In my experience, a Lantus low with no bolus on board can be a bit of a slow creeper...
     
    • Like Like x 1
  6. Levy

    Levy Type 1 · Well-Known Member

    Messages:
    312
    Likes Received:
    100
    Trophy Points:
    83
    I know you'd rather not, but I really do think you should get yourself onto a different basal insulin. No insulin should be making you feel this way or deteriorating your standard of life to such an extent. I never had these issues with Lantus (apart from the very painful injections) but have been on Levemir and now Tresiba which I've both experienced to be much better than Lantus.

    Do you have a specialist nurse at your GP? I get invited for an annual review every year and she's the one who can change any of my prescriptions, so you might not have to go through your clinic if you don't want to.

    If splitting your dose helps, then great, but if not please do get yourself changed over!
     
    • Like Like x 1
  7. JoeT1

    JoeT1 Type 1 · Well-Known Member

    Messages:
    280
    Likes Received:
    247
    Trophy Points:
    103
    I'd echo what the members above have said. No insulin should make you feel like you can't move. I don't have any feelings from taking insulin at all, a little sting every now and again as it's going in, but other than that, nothing. I would not be happy if it were making me feel bad, and would contact a doctor straight away in order to get my prescription changed.
     
    • Like Like x 2
  8. leking

    leking Type 1 · Well-Known Member

    Messages:
    153
    Likes Received:
    69
    Trophy Points:
    68
    I split mine myself, it has helped a heck of a lot. I take 16 at dinner at 6 with breakfast.
     
    #28 leking, Feb 12, 2018 at 9:43 PM
    Last edited by a moderator: Feb 12, 2018
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook